Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 335, NWS Austin/San Antonio, TX

July 7, 2007Caldwell County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 6:18 PM CDT for Caldwell County, Gonzales County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 6:18 PM CDT (23:18 UTC)
Expired
Jul 7, 2007, 8:15 PM CDT
In force
117 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Caldwell County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2357 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 072318
FFWEWX
TXC055-177-080115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
619 PM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...LULING...LOCKHART...
  GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF GONZALES...

* UNTIL 815 PM CDT

* AT 610 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM NEAR PALMETO...OR ABOUT 6 MILES SOUTHEAST OF
  LULING...MOVING NORTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MARTINDALE AND WAELDER

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2944 9744 2963 9764 2966 9764 2968 9768
      2985 9786 3001 9774 3007 9766 2973 9727

$$
3 follow-up statements
000 
WGUS74 KEWX 072351
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 PM CDT SAT JUL 7 2007

TXC055-177-080115-
CALDWELL TX-GONZALES TX-
650 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
GONZALES AND CALDWELL COUNTIES...

AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LULING TO 11 MILES NORTHWEST OF
WAELDER...OR ALONG A LINE EXTENDING FROM LULING TO 14 MILES NORTHEAST
OF LULING...MOVING NORTHEAST AT 5 MPH.  AN ESTIMATED 2 INCHES OF 
RAIN HAS FALLEN BETWEEN LULING AND PALMETO IN THE PAST 2 
HOURS...AFFECTING PLUM CREEK AND SALT BRANCH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOCKHART

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2944 9744 2963 9764 2966 9764 2968 9768
      2985 9786 3001 9774 3007 9766 2973 9727

$$
000 
WGUS74 KEWX 080024
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 PM CDT SAT JUL 7 2007

TXC055-177-080115-
CALDWELL TX-GONZALES TX-
724 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
GONZALES AND CALDWELL COUNTIES...

AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED NEAR LULING...MOVING NORTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LOCKHART AND WAELDER.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST 
FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2944 9744 2963 9764 2966 9764 2968 9768
      2985 9786 3001 9774 3007 9766 2973 9727

$$
000 
WGUS74 KEWX 080035
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
729 PM CDT SAT JUL 7 2007

TXC055-177-080115-
CALDWELL TX-GONZALES TX-
729 PM CDT SAT JUL 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
GONZALES AND CALDWELL COUNTIES...

AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
LIGHT TO MODERATE RAINS ACROSS CALDWELL AND GONZALES 
COUNTIES...MOVING SOUTH AND EAST AT 5 TO 10 MPH. 

THESE RAINS WILL AFFECT PLUM CREEK, SALT BRANCH AND THE SAN MARCOS 
RIVER BETWEEN LULING AND GONZALES.  DOPPLER RADARS ESTIMATED 2 
TO 3 INCHES OF RAIN HAVE ALREADY FALLEN BETWEEN LULING AND 
PALMETO...WITH AROUND 1.5 INCHES NEAR STAPLES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAELDER
AND LOCKHART.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2944 9744 2963 9764 2966 9764 2968 9768
      2985 9786 3001 9774 3007 9766 2973 9727

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:36 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jul 7, 3:36 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 PM CDT SAT JUL 7 2007

.DISCUSSION...
SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST SOLUTIONS
AND TRENDS FOR THE NEXT FEW DAYS...AT A VERY SLOW PACE THRU SUNDAY
AND MONDAY...THEN PICKING UP TO A LITTLE QUICKER CHANGE BY THE MID
TO LATE PART OF NEXT WEEK. S/W TROFS MOVING IN NW WINDS ALOFT NEXT
WEEKEND MAY PASS CLOSE ENOUGH FOR A SLIGHT CHANCE OF SHOWERS OVER
THE NORTHEAST PART OF SOUTH CENTRAL TEXAS...FOLLOWED BY MOSTLY
DRIER AND WARMER CONDITIONS IN THE WEEK OF JUL 15 TO 21. WILL
CONTINUE THE RAIN CHANCES THROUGH SUNDAY...WITH HIGHEST RAIN
CHANCES TO THE NORTH AND EAST.  700 TO 300 HPA TROF REMAINS OVER
THE AREA...AND IS FCST TO CONTINUE IN THAT TYPE OF PATTERN THRU
SUNDAY.  ANOTHER TROF FROM 700 TO 300 HPA OVER THE GREAT PLAINS
IS FCST TO MOVE SOUTH AND THEN EAST LATE SUNDAY THRU MONDAY. THIS
PATTERN IS FCST TO FORM A WEAK LOW OVER OKLAHOMA AND NORTH TEXAS
SUNDAY WITH A LINGERING WEAK TROF EXTENDING SOUTH AND SOUTHWEST TO
PARTS OF SOUTH CENTRAL TEXAS. THIS TYPE OF PATTERN WILL FAVOR
CHANCE OF SHOWERS AGAIN SUNDAY...WITH THE HIGHEST RAIN CHANCES
OVER THE NORTH AND EAST PART OF THE AREA. WILL KEEP CURRENT
FLASH FLOOD WATCH THRU 9 PM DUE CONTINUING SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS...THAT ARE EXPECTED TO CONTINUE THRU
THE EVENING.  EXPECT SHOWERS AND THUNDERSTORMS TO BE MORE
WIDELY SCATTERED ON SUNDAY...WITH MORE NUMEROUS SHOWERS OVER
THE EAST PART OF THE AREA.  EXPECT SHOWERS AND THUNDERSTORMS
TO DIMINISH FASTER SUNDAY EVENING.

BY SUNDAY NIGHT THRU MONDAY...THE WESTERLIES TO THE NORTH
APPEAR TO HAVE SOME MOMENTUM TO CARRY THE 700 TO 300 HPA TROF
EAST OF SOUTH CENTRAL TEXAS...ALTHOUGH THE RATE OF EASTWARD
MOVEMENT CONTINUES TO BE SLOW FOR MONDAY AND TUESDAY. THIS WILL
PROMPT KEEPING SOME TYPE OF RAIN CHANCES FOR THE EAST PART OF THE
AREA. COMPOSITE OF SOLUTIONS DOES SHOW HEIGHT FIELD INCREASING
SLIGHTLY MON AND TUE...AS TEMPS ALOFT GRADUALLY WARM...TRANSITIONING
TO A MORE STABLE ENVIRONMENT THAT MAY TAKE UNTIL THE MID TO LATE
PART OF NEXT WEEK TO REACH. MOST MEDIUM RANGE TOOLS SHOW STORM
TRACK MIGRATING NORTHWARD IN THE MID TO LATE PART OF NEXT
WEEK...SIGNALING AN INCREASE IN RIDGING ALOFT IN AN EVOLUTIONARY
WAY AND IN A WAY THAT ALLOWS A WEAK RIDGE TO FORM AND STAY OVER
THE AREA IN THE WEEK OF JUL 15 TO 21. THE ONLY RISK WILL BE
STRENGTH OF RIDGING ALOFT AND IF TROF OVER THE EASTERN THIRD OF
THE U.S. ALLOWS ANY WX SYSTEMS TO APPROACH FROM THE NW IN THESE
TIME FRAMES. FOR NOW WILL SHOW DECREASING RAIN CHANCES IN THE MID
PART OF NEXT WEEK THRU NEXT WEEKEND...EXCEPT FOR THE EASTERN MOST
PART OF SOUTH CENTRAL TEXAS...WHERE A SLIGHT CHANCE OF SHOWERS MAY
LINGER NEXT WEEKEND...AS WX SYSTEMS MOVE FROM THE CENTRAL U.S.
TOWARD THE MS VALLEY...WITH THE SW PART OF WX SYSTEMS POSSIBLY
AFFECTING THE EASTERN MOST COUNTIES OF THE AREA.  MOST MEDIUM
RANGE TOOLS SHOW DRIER AND WARMER PATTERN SHOWING UP IN THE
JUL 15 TO 21 TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  91  75  92  75 /  50  30  20  20  10
AUSTIN BERGSTROM INTL AIRPORT  71  91  74  91  74 /  50  30  20  20  10
DEL RIO INTL AIRPORT           76  94  77  95  78 /  50  10  10  10  10
SAN ANTONIO INTL AIRPORT       74  89  74  91  75 /  50  30  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

08/05

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:08 PM CDTFlash Flood WarningEWXComal, Hays3 hr
Jul 6, 7:18 PM CDTFlash Flood WarningEWXBandera, Kerr3 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 6, 11:06 PM CDTRiver Flood WarningEWXComal, Guadalupe11 hr
Jul 7, 1:45 AM CDTFlash Flood WarningEWXDimmit3 hr
Jul 7, 2:20 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 7, 3:55 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jul 7, 5:01 AM CDTFlash Flood WarningEWXAtascosa, Frio119 min
Jul 7, 5:42 AM CDTFlash Flood WarningEWXGuadalupe4 hr
Jul 7, 5:54 AM CDTFlash Flood WarningEWXGonzales, Wilson4 hr
Jul 7, 6:55 AM CDTFlash Flood WarningEWXBexar2 hr
Jul 7, 3:49 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Jul 7, 4:21 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 4:33 PM CDTFlash Flood WarningEWXEdwards, Real3 hr
Jul 7, 6:06 PM CDTFlash Flood WarningEWXMedina114 min
Jul 7, 6:12 PM CDTFlash Flood WarningEWXWilliamson2 hr
Jul 7, 6:21 PM CDTRiver Flood WarningEWXBexar, Wilson15 hr
Jul 7, 6:31 PM CDTFlash Flood WarningEWXHays119 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.